Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Prescribed forecox and benabdon for tuberculosis. Will it be safe to take pan 40?

User rating for this question
Very Good
Answered by

Pulmonologist
Practicing since : 2003
Answered : 598 Questions
Question
my wife has been diagnosed with tuberclosis and doctor has prescribed tab forecox 02 tabs before breakfast alongwith tab pan 40 . further after lunch tab. benabdon has been prescribed. I want to know
1. whether she has to continue tab. pan 40 for the whole duration of 09 months alongwith other medicines.
2. She has a feeling of uneasiness after taking medicines on empty stomach.
Posted Thu, 25 Oct 2012 in Medicines and Side Effects
 
 
Answered by Dr. Gyanshankar Mishra 30 minutes later
Hi,
Thanks for posting the query on XXXXXXX
After going through your query, I would like to comment the following.

1. Your wife has been diagnosed to be suffering from abdominal TB.

2.The normal adult dose of anti TB drug Tb. Forecox is 2 tablets once a day to be taken after breakfast. Tb. PAN 40 mg is to be taken early in the morning, empty stomach (i.e. before breakfast). Tb. PAN 40 mg once a day should be continued through out the duration of treatment to prevent drug induced gastritis (At the minimum for the 1st 2 weeks and then if you are tolerating the drugs then you may discontinue Tb PAN 40).


3. The feeling of uneasiness will subside once the medicines are taken after breakfast.

I hope I have answered your query. I will be glad to answer follow up queries if any.

Please accept my answer if you have no follow up queries.

Regards

Dr. Gyanshankar Mishra
MBBS MD DNB
Consultant Pulmonologist
Above answer was peer-reviewed by
 
Follow-up: Prescribed forecox and benabdon for tuberculosis. Will it be safe to take pan 40? 4 days later
1. post operation she still feels pain in her stomach, apart from pain of stiches which are now healing. Last night also she was having medium pain in her stomach and doctor advised her to take tremezol alongwith PAN 40 and assured her that the condition will improve shortly. The pain subsided but is still continuing though it is not as severe now in the morning.
2. The type of TB that has been detected is infectious or not, as there were some markings in her chest X-Ray also, but she never had any cough or fever symptoms. whether it will affect other family members including the baby, who is on mothers feed.
 
 
Answered by Dr. Gyanshankar Mishra 2 hours later
Hi,
Thanks for posting the follow up query.
After going through the query, I would like to comment the following:

1. The abdominal pain will subside slowly and you are advised to continue the medications. Any undue increase in pain or other abdominal symptoms need to be reported to your physician.

2. Abdominal TB is extrapulmonary TB and is non infective. Hence there is no risk of spread of TB to other family members in absence of any chest symptoms. Breast feeding can be safely continued.

I hope I have answered your query. I will be glad to answer follow up queries if any.

Please accept my answer if you have no follow up queries.

Regards

Dr. Gyanshankar Mishra
MBBS MD DNB
Consultant Pulmonologist
Above answer was peer-reviewed by
 
Follow-up: Prescribed forecox and benabdon for tuberculosis. Will it be safe to take pan 40? 13 days later
Further to your reply above, I was to hospital for vaccination of my daughter and met the paedatrician and also explained the treatment of my wife to him. During my last visit to him, I have laso berifed my wife condition to him and in line with your advise, he has told me that breast feeding for my daughter is safe. Now, he is advising a course of Tablet MACROX PLUS KID (2/3 tab daily) for 3 months as a precautionary measure for my daughter.

I am not sure, when this type of TB is not infectious, whether such a long course of treatment at such a tender age is advisable.

If this treatment is taken, how it will effect the child growth etc., even when the ailment is not confirmed.

Regards.
 
 
Answered by Dr. Gyanshankar Mishra 5 hours later
Hi,
Thanks for the follow up query.
After going through the query, I would like to comment the following:
Since abdominal tb is not "infective", prophylaxis anti tb drugs are generally not required unless there is a possibility that he is considering a possible of in utero transmission of TB.
TB drugs do not affect growth.
I hope I have answered your query. I will be glad to answer follow up queries if any.

Please accept my answer if you have no follow up queries.

Regards

Dr. Gyanshankar Mishra
MBBS MD DNB
Consultant Pulmonologist
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Lab Tests

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor